Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 185, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 6, 2005, 2:49 PM CDT for Greene County, Missouri. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2005, 2:49 PM CDT (19:49 UTC)
- Expired
- Aug 6, 2005, 3:39 PM CDT
- In force
- 50 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Greene County, MO
The radar
The Springfield radar (KSGF), 17 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 721 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 061949 SVRSGF MOC077-062045- /O.NEW.KSGF.SV.W.0185.050806T1949Z-050806T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 249 PM CDT SAT AUG 6 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEAST GREENE COUNTY IN SOUTHWEST MISSOURI. * UNTIL 345 PM CDT. * AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FAIR GROVE...OR 14 MILES NORTHEAST OF SPRINGFIELD...AND MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR FAIR GROVE BY 300 PM CDT. THE TOWNS OF BASSVILLE...EBENEZER AND GLIDEWELL ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3740 9336 3721 9335 3720 9307 3741 9308 $$ FOSTER
2 follow-up statements
000 WWUS53 KSGF 062025 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 324 PM CDT SAT AUG 6 2005 MOC077-062045- /O.CON.KSGF.SV.W.0185.000000T0000Z-050806T2045Z/ GREENE MO- 324 PM CDT SAT AUG 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHEAST GREENE COUNTY UNTIL 345 PM CDT... AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF SPRINGFIELD...AND MOVING SOUTHWEST AT 5 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN GREENE COUNTY...INCLUDING THE TOWNS OF EBENEZER AND GLIDEWELL. THIS WARNING ALSO INCLUDES AREAS ALONG INTERSTATE 44 BETWEEN MILE MARKERS 75 AND 80. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3740 9336 3721 9335 3720 9307 3741 9308 $$ FOSTER
000 WWUS53 KSGF 062039 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 337 PM CDT SAT AUG 6 2005 MOC077-062047- /O.CAN.KSGF.SV.W.0185.000000T0000Z-050806T2045Z/ GREENE MO- 337 PM CDT SAT AUG 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEAST GREENE COUNTY HAS BEEN CANCELLED... AT 332 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER THUNDERSTORMS WILL CONTINUE TO PRODUCE LOCALLY HEAVY RAIN...AND OCCASIONAL CLOUD TO GROUND LIGHTNING. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3740 9336 3721 9335 3720 9307 3741 9308 $$ FOSTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 12:17 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 6, 12:17 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1217 PM CDT SAT AUG 6 2005 .AVIATION... FOR THE 18Z TAFS...CUMULUS FIELD SHOULD CONTINUE TO BUBBLE UP AROUND THE TERMINALS THIS AFTERNOON WITH ISOLATED THUNDERSTORMS A GOOD BET AROUND THE SGF TERMINAL. THUNDERSTORM CHANCES WANE A BIT WESTWARD TOWARD JOPLIN TERMINAL BUT STILL NOT OUT OF THE QUESTION THERE. HAVE KEPT THUNDER OUT OF THE TAFS FOR NOW AWAITING MORE SOLID EVIDENCE ON RADAR...HAVE INCLUDED SOME CB AT THE SGF TERMINAL HOWEVER. SHRA/TSRA SHOULD END THIS EVENING WITH SKIES CLEARING OUT. SUFFICIENT LOW LEVEL MOISTURE AND LIMITED MIXED SHOULD ALLOW FOR MVFR VISIBILITIES TOMORROW MORNING IN BR/HZ...WITH ONLY A VERY SLOW IMPROVEMENT IN VIS AFTER SUNRISE. IZZI && .UPDATE... ALREADY SENT UPDATED GRIDS/TEXT PRODUCTS EARLIER TO BEEF UP POPS OVER OUR EASTERN COUNTIES AND TO NUDGE TEMPS DOWNWARD SOME THERE. VISIBLE SATELLITE IMAGERY DOES SHOW CUMULUS FIELD BEGINNING TO BUBBLE UP FURTHER WESTWARD AND ITS LIKELY ONLY A MATTER OF TIME BEFORE ISOLATED CONVECTION DEVELOPS FURTHER WESTWARD. INSTABILITY SHOULD BE MORE THAN SUFFICIENT FOR ISOLATED DAMAGING WINDS GUSTS...ESPECIALLY WITH SOME DRIER MID LEVEL AIR WORKING INTO THE REGION POSSIBLY ENHANCING WET MICROBURST POTENTIAL. ANOTHER UPDATE WILL BE COMING SOON TO TWEAK POPS/TEMPS A BIT TO BETTER REFLECT CURRENT TRENDS. IZZI/FOSTER && .PREV DISCUSSION... POSITIVELY TILTED SHORTWAVE CONTINUES TO GRADUALLY SHIFT SOUTH TOWARD THE OZARKS WHILE SHOWING INDICATIONS OF SHEARING OUT WITH TIME. THIS FEATURE HAS AN ASSOCIATED JET STREAK...ALONG WITH A BAND OF UPPER LEVEL DRY AIR NORTH OF THE SHEAR AXIS. THERE ARE A COUPLE OF COMPONENTS WITHIN THE JET STREAK THAT ARE CAUSING THE ETA AND GFS TO GENERATE QPF. PROFILERS AND UPPER AIR OBS INDICATE A SPEED MAX THAT EXTENDS FROM CENTRAL ILLINOIS UP INTO NEW ENGLAND...WHILE A SECONDARY SPEED MAX IS POSITIONED ACROSS THE HIGH PLAINS. THE ETA DEVELOPS A DIVERGENCE MAXIMUM OVER SOUTHERN MISSOURI...WHICH IN TURN GENERATES QPF THROUGH TONIGHT AND EARLY TOMORROW MORNING. WILL PARTIALLY BUY INTO THIS SOLUTION AS NOCTURNAL CONVECTION CONTINUED INTO A GOOD PORTION OF THE EVENING...AND NOW REDEVELOPING IN A FEW AREAS OF CENTRAL AND SOUTH CENTRAL MISSOURI. THEREFORE...ADJUSTED POPS TO ACCOUNT FOR THIS UPPER FORCING...WITH CHANCE POPS ALONG AND SOUTH OF INTERSTATE 44...AND SLIGHT CHANCES TO THE NORTH INTO THIS EVENING. UPPER LEVEL DRY AIR WILL PROGRESS THROUGH THE REGION LATE THIS EVENING AND SHOULD LIMIT RAIN CHANCES FOR SUNDAY. AS A MATTER OF FACT...I WENT AHEAD AND PULLED ALL RAIN CHANCES FOR SUNDAY AS PWATS ARE EXPECTED TO FALL TO AROUND 1.30 INCHES. WOULDNT BE SURPRISED IF A COUPLE SHOWERS DEVELOPED NEAR THE ARKANSAS - MISSOURI STATE BORDER DURING THE AFTERNOON...BUT AREAL COVERAGE DOESNT WARRANT ANY MENTION OF POPS THROUGH SUNDAY. BY MONDAY...BOTH THE ETA AND GFS AGREE ON BRINGING BULK MOISTURE NORTH INTO SOUTHERN MISSOURI. WITH MID LEVEL R.HS INCREASING TO 50% OR ABOVE...AFTERNOON PULSERS ARE A GOOD BET. INTRODUCED SOME POPS IN FOR AREAS ALONG AND SOUTH OF I-44. UPPER LEVEL RIDGE BECOMES STRONG ACROSS THE SOUTHERN HALF OF THE LOWER 48 AS WE HEAD INTO THE NEXT WEEK. FLOW BECOMES WEAK WITH THE PRIMARY STORM TRACK CONFINED ACROSS CANADA. MODELS ARE NOW BACKING OFF WITH BRINGING AN UPPER SHEAR AXIS ACROSS THE CENTRAL PLAINS...AS PREVIOUSLY SUGGESTED. THEREFORE WILL LEAVE POPS OUT OF THE FORECAST BEYOND MONDAY. TEMPERATURES WILL INCREASE BACK INTO THE MID 90S ON A DAILY BASIS THROUGH NEXT WEEK. && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Aug 6, 1:00 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT SAT AUG 6 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT SAT AUG 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...THE STRONGEST STORM COULD PRODUCE:
DAMAGING WINDS IN EXCESS OF 60 MPH.
HAIL UP TO THE SIZE OF NICKELS.
TORRENTIAL RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR.
AND FREQUENT CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS SOUTH
CENTRAL MISSOURI THIS AFTERNOON...SOUTHEAST OF A SALEM TO
GAINESVILLE LINE. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL
DEVELOP OVER THE REMAINDER OF SOUTHERN MISSOURI THIS AFTERNOON AND
LINGER INTO THE EVENING HOURS. THUNDERSTORMS WILL BE MOST NUMEROUS
SOUTH OF INTERSTATE 44.
DISCUSSION:
THUNDERSTORMS OVER SOUTH CENTRAL MISSOURI WILL CONTINUE TO BUILD
AND DEVELOP WESTWARD ACROSS THE REMAINDER OF SOUTHERN MISSOURI
THIS AFTERNOON. A FEW OF THE STORMS COULD BECOME SEVERE WITH
LOCALLY DAMAGING DOWNBURST WINDS AND MARGINALLY SEVERE HAIL.
IN ADDITION...DUE TO THE SLOW MOVEMENT THE THUNDERSTORMS COULD
PRODUCE TORRENTIAL RAINFALL WHICH COULD LEAD TO LOCALIZED FLOODING
AND PONDING OF WATER ON ROADWAYS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON MONDAY AFTERNOON
AND EVENING ACROSS MAINLY SOUTHERN MISSOURI WITH ISOLATED DAMAGING
DOWNBURST WINDS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
WHILE SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH
TONIGHT...SPOTTERS AND OBSERVERS ARE ENCOURAGED TO RELAY REPORTS
OF HEAVY RAINFALL TOTALS...HAIL...AND OR STRONG WINDS TO THE
NATIONAL WEATHER SERVICE.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
IZZIIn the hours before
Local storm report, Aug 6, 9:42 AM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0942 AM CDT SAT AUG 06 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 1 NW FORSYTH 36.69N 93.13W
08/05/2005 TANEY MO PUBLIC
SEVERAL SMALL TREES, 8 IN DIAMETER FELL ACROSS NORTHERN
PORTIONS OF FORSYTH AROUND 230 PM. SEVERAL OTHER
DOWNBURST WINDS CONTRIBUTED TO TREES DOWNED BETWEEN 245
AND 3 PM.
0250 PM TSTM WND DMG 3 E BRANSON 36.65N 93.17W
08/05/2005 TANEY MO LAW ENFORCEMENT
TREES BLOWN OVER ON HIGHWAY T
0345 PM TSTM WND DMG THEODOSIA 36.58N 92.68W
08/05/2005 OZARK MO PUBLIC
THEODOSIA MARINA HAD SEVERAL TREES DOWNED, APPROXIMATELY
10 IN DIAMETER, PLUS A MARINA ROOF WAS BLOWN DOWN
BETWEEN 345 AND 4 PM.
0355 PM TSTM WND GST THEODOSIA 36.58N 92.68W
08/05/2005 60 MPH OZARK MO FIRE DEPT/RESCUE
0500 PM TSTM WND GST NIXA 37.05N 93.30W
08/05/2005 40 MPH CHRISTIAN MO PUBLIC
SEVERAL REPORTS OF SMALL LIMBS BLOWN DOWN BETWEEN NIXA
AND SPARTA. LARGEST LIMBS WERE APPROXIMATELY 5 IN
DIAMETER WITH ESTIMATED WINDS OF 40 TO 50 MPH.
0545 PM TSTM WND GST 2 S SPRINGFIELD 37.17N 93.30W
08/05/2005 40 MPH GREENE MO LAW ENFORCEMENT
SEVERAL SMALL TREE LIMBS DOWNED ACROSS SOUTHERN PARTS OF
SPRINGFIELD, SOUTH TOWARD THE CHRISTIAN COUNTY LINE
BETWEEN 545 AND 645 PM. ESTIMATED WIND SPEEDS OF 40 TO
50 MPH ALONG WITH MINOR FLOODING ALONG BATTLEFIELD ROAD,
REPUBLIC ROAD, AND SEVERAL OF THE SECONDARY ROADS
BETWEEN THE CHRISTIAN COUNTY LINE AND SOUTH SPRINGFIELD.
JLTThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:16 PM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| Aug 6, 9:29 AM CDT | Flash Flood Warning | SGF | Dent | 6 hr |
| Aug 6, 11:55 AM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| Aug 6, 12:59 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 68 min |
| Aug 6, 1:10 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 65 min |
| Aug 6, 2:26 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas | 48 min |
| Aug 6, 4:43 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.